Objective: Surgery-induced thyroiditis can pose a significant clinical problem that is underappreciated. We present a case of new-onset atrial fibrillation as a consequence of palpation thyroiditis in a 70-year-old man who underwent radical right neck dissection for malignant melanoma and review the limited literature on this topic. Design: Biochemical parameters including thyrotropin, free thyroxine, triiodothyronine, erythrocyte sedimentation rate, C-reactive protein, thyroglobulin, thyroid stimulating immunoglobulins, thyroid binding inhibitory immunoglobulins, thyroid peroxidase, thyroglobulin antibodies, and 24-hour urine iodine were measured. Thyroid ultrasound and technetium-99m pertechnetate scintigraphy with radioactive iodine 131 uptake were employed for diagnostic purposes. Main outcome: Following right neck exploratory dissection, the patient developed hyperthyroidism and atrial fibrillation. Imaging studies were compatible with right lobar thyroiditis. Other etiologies of thyroiditis were excluded. Despite normalization of thyroid function after 2 weeks, atrial fibrillation persisted and required cardioversion. Conclusions: Manipulation of the thyroid gland during neck exploratory surgery can result in hyperthyroidism with atrial fibrillation as a consequence. To avoid this complication, careful attention should be paid during surgical procedures or other clinical situations in which the thyroid gland is manipulated.